Drug‐Induced Immune Thrombocytopenia Secondary to Trimethoprim–Sulfamethoxazole

Read full text
Authors: Christopher Cimperman, Elysha Whitesel, Amy Ray, Nina-Naeger Murphy, Sara A. Atyia, Ismini Kourouni, Corrilynn O. Hileman
Cited by: 1
References: 12

Abstract

We report the case of a 55-year-old male with AIDS who developed severe thrombocytopenia following initiation of trimethoprim-sulfamethoxazole. Despite drug discontinuation and supportive measures, thrombocytopenia persisted, leading to the patient's death. This case highlights the complexities of drug-induced immune thrombocytopenia in immunocompromised patients and emphasizes the risks associated with trimethoprim-sulfamethoxazole.

Fields of Study & Subjects

Pneumocystis jirovecii pneumonia detection and treatment Hematological disorders and diagnostics Platelet Disorders and Treatments

Publication details

Journal / source
Case Reports in Infectious Diseases
Publisher
Wiley
Volume
2026
Issue
1
Pages
5522047–5522047
Publication date
1 January 2026
Language
EN